Limits...
Fixed drug eruption caused by tadalafil--case report.

Bjekic M, Markovic M, Sipetic S - An Bras Dermatol (2013 Jul-Aug)

Bottom Line: The aim of this paper is to present a patient with multiple mucocutaneous erythema fixum type lesions caused by oral tadalafil use.A short course of topical corticosteroid therapy resulted in complete resolution of all lesions leaving residual hyperpigmentation of the involved skin sites.Mucosal oral lesions were effectively treated with gingival hyaluronic acid 0.2% gel. when assessing a patient of any age with drug eruptions, a thorough personal history should be obtained, in particular data on regular or recreational use of phospodiesterase type 5 inhibitors.

View Article: PubMed Central - PubMed

Affiliation: venereological department, City Institute for Skin and Venereal Diseases, Belgrade, Serbia.

ABSTRACT

Unlabelled: Fixed drug eruptions (FDE) are commonly reported type of mucocutaneous drug eruption. The aim of this paper is to present a patient with multiple mucocutaneous erythema fixum type lesions caused by oral tadalafil use. A short course of topical corticosteroid therapy resulted in complete resolution of all lesions leaving residual hyperpigmentation of the involved skin sites. Mucosal oral lesions were effectively treated with gingival hyaluronic acid 0.2% gel.

Conclusion: when assessing a patient of any age with drug eruptions, a thorough personal history should be obtained, in particular data on regular or recreational use of phospodiesterase type 5 inhibitors.

Show MeSH

Related in: MedlinePlus

Mucosal patch of fixed erythema
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3760941&req=5

f03: Mucosal patch of fixed erythema

Mentions: A 30-year old man referred to City Institute for Skin and Venereal Diseases complainingof recurrent red spots on the skin and genitalia. They appeared on the same skin sitesand resolved three times consecutively during 6 months. The subjective symptom was onlymild pruritus. Physical examination during the first visit revealed a solitaryerythematous patch, 2cm in diameter, on the penile shaft. Treatment with topicalcorticosteroid cream resulted in complete resolution of the lesion in a few days. Apartfrom the clinically suggestive patch, at first visit the diagnosis of erythemafixum could not be complemented with the appropriate anamnestic data sincethe patient denied oral ingestion of any drug preceding the onset of the lesion. He wasadvised to carefully look for skin and genital lesions if using oral antibiotics ornonsteroid anti-inflammatory drugs. The next episode of disseminated patches developedsuddenly on the penis, right forearm and left periorbital region, nevertheless thepatient did not come to the clinic for examination. Instead, he applied topicalcorticosteroid cream on his own, for a couple of days. Few weeks after the completeresolution of all patches they reappeared on identical sites of the skin, with one newlesion on the buccal mucosa. Upon referral, the third episode clinically presented withmultiple erythematous violaceous disseminated patches on the penile shaft, right elbow,left periorbital region as well as patches and erosions on buccal mucosa and hard palate(Figures 1, 2 and 3). The patient was worried andmotivated for cooperation so his thorough medical history revealed that each episode waselicited by the same event - recreational use of tadalafil for enhancement of coitalexcitement and pleasure, approximately once every 3 months during the previous year. Thepatient denied any other concurrent symptoms and diseases; complete blood count,biochemical parameters, serum aminotransferase values and urine analysis were all withinnormal physiological ranges.


Fixed drug eruption caused by tadalafil--case report.

Bjekic M, Markovic M, Sipetic S - An Bras Dermatol (2013 Jul-Aug)

Mucosal patch of fixed erythema
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3760941&req=5

f03: Mucosal patch of fixed erythema
Mentions: A 30-year old man referred to City Institute for Skin and Venereal Diseases complainingof recurrent red spots on the skin and genitalia. They appeared on the same skin sitesand resolved three times consecutively during 6 months. The subjective symptom was onlymild pruritus. Physical examination during the first visit revealed a solitaryerythematous patch, 2cm in diameter, on the penile shaft. Treatment with topicalcorticosteroid cream resulted in complete resolution of the lesion in a few days. Apartfrom the clinically suggestive patch, at first visit the diagnosis of erythemafixum could not be complemented with the appropriate anamnestic data sincethe patient denied oral ingestion of any drug preceding the onset of the lesion. He wasadvised to carefully look for skin and genital lesions if using oral antibiotics ornonsteroid anti-inflammatory drugs. The next episode of disseminated patches developedsuddenly on the penis, right forearm and left periorbital region, nevertheless thepatient did not come to the clinic for examination. Instead, he applied topicalcorticosteroid cream on his own, for a couple of days. Few weeks after the completeresolution of all patches they reappeared on identical sites of the skin, with one newlesion on the buccal mucosa. Upon referral, the third episode clinically presented withmultiple erythematous violaceous disseminated patches on the penile shaft, right elbow,left periorbital region as well as patches and erosions on buccal mucosa and hard palate(Figures 1, 2 and 3). The patient was worried andmotivated for cooperation so his thorough medical history revealed that each episode waselicited by the same event - recreational use of tadalafil for enhancement of coitalexcitement and pleasure, approximately once every 3 months during the previous year. Thepatient denied any other concurrent symptoms and diseases; complete blood count,biochemical parameters, serum aminotransferase values and urine analysis were all withinnormal physiological ranges.

Bottom Line: The aim of this paper is to present a patient with multiple mucocutaneous erythema fixum type lesions caused by oral tadalafil use.A short course of topical corticosteroid therapy resulted in complete resolution of all lesions leaving residual hyperpigmentation of the involved skin sites.Mucosal oral lesions were effectively treated with gingival hyaluronic acid 0.2% gel. when assessing a patient of any age with drug eruptions, a thorough personal history should be obtained, in particular data on regular or recreational use of phospodiesterase type 5 inhibitors.

View Article: PubMed Central - PubMed

Affiliation: venereological department, City Institute for Skin and Venereal Diseases, Belgrade, Serbia.

ABSTRACT

Unlabelled: Fixed drug eruptions (FDE) are commonly reported type of mucocutaneous drug eruption. The aim of this paper is to present a patient with multiple mucocutaneous erythema fixum type lesions caused by oral tadalafil use. A short course of topical corticosteroid therapy resulted in complete resolution of all lesions leaving residual hyperpigmentation of the involved skin sites. Mucosal oral lesions were effectively treated with gingival hyaluronic acid 0.2% gel.

Conclusion: when assessing a patient of any age with drug eruptions, a thorough personal history should be obtained, in particular data on regular or recreational use of phospodiesterase type 5 inhibitors.

Show MeSH
Related in: MedlinePlus